Heat, Angelina
- When
- June 23, 12:00 PM CST to June 26, 6:00 PM CST
- Where
- Angelina forecast zone
- Reported by
- ASOS
- Coordinates
- 31.255, -94.612 (the zone’s center; the record gives no point)
An upper level ridge of high pressure expanded across the Southern Plains during the last week of June, before retrograding slightly over the Desert Southwest. Meanwhile, a weak frontal boundary lingered just north of the Ark-La-Tex across the Ozarks and Mid-South region, which aided in compressional heating and low level moisture pooling for several days.
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
An upper level ridge of high pressure expanded across the Southern Plains during the last week of June, before retrograding slightly over the Desert Southwest. Meanwhile, a weak frontal boundary lingered just north of the Ark-La-Tex across the Ozarks and Mid-South region, which aided in compressional heating and low level moisture pooling for several days. Temperatures climbed into the middle and upper 90s throughout the week with the moisture pooling resulting in very limited mixing of dew points as attendant heat indices ranged from 105-110 degrees each afternoon from June 23rd through June 26th across East and Northeast Texas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 23, 11:21 AM CST, 39 minutes earlier.
Area Forecast Discussion
National Weather Service Shreveport LA
1221 PM CDT Sun Jun 23 2024
...New AVIATION...
.UPDATE...
Issued at 1009 AM CDT Sun Jun 23 2024
Upper-level ridge centered over Texas to maintain sufficient
subsidence to allow for temperatures across the region to climb
into the mid to upper 90s. The combination of temperatures and
afternoon dewpoint values in the lower 70s, will drive heat index
values to around 105 degrees today. A Heat Advisory is in effect
for this afternoon and will continue for the next several days.
Forecast is on track this morning with no updates needed at this
time. /05/
&&
.SHORT TERM...
(Sunday through Monday)
Issued at 133 AM CDT Sun Jun 23 2024
After some internal discussion, and some discussion with our
surrounding offices, we just decided to go ahead and issue the
Heat Advisory beginning today. While not all locations in the Heat
Advisory will feel above 105 degrees today, a good portion of the
region will, and almost of it will by Monday. This Heat Advisory
is in effect through at least Tuesday, with extensions the next
few days likely. Aside from the heat, a stray thunderstorm may be
possible in our north zones today, as the flow aloft get pushed
into a pseudo NW pattern, but widespread rainfall is not
anticipated.
/44/
&&
.LONG TERM...
(Monday Night through Sunday)
Issued at 133 AM CDT Sun Jun 23 2024
If I'm being entirely honest, I probably could have issued this
Heat Advisory for the entire week and it would verify. Afternoon
highs will hover in the upper-90s and low-100s well into next
weekend, with heat index values over 105 degrees during this
timeframe as well. Rain chances still appear to increase by
Wednesday as a trough and cold front begin to move through the
Midwest. Unfortunately, the low pressure appears to be forming
farther to east, taking the best rain chances east with it. In
turn, widespread rainfall with this midweek system doesn't appear
likely. Rain chances will linger in our southern zones for the
remainder of the week, as surface flow turns to the south. This
will allow for the typical diurnal convection that are all to used
to seeing around this time of the year.
/44/
&&
.AVIATION...
(18Z TAFS)
Issued at 1214 PM CDT Sun Jun 23 2024
For the 23/18Z TAF update, VFR vis/cigs are likely through the
period with very few exceptions in the forms of -SHRA/VCTS through
24/03Z for MVFR cigs across the far northern airspace and MVFR vis
across the far southern airspace from potential low cloud
development. Surface winds will remain light below 5 kts. /16/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 80 99 80 100 / 0 10 0 10
MLU 78 97 77 98 / 0 10 0 10
DEQ 74 98 74 97 / 0 0 0 10
TXK 78 100 79 99 / 0 10 0 10
ELD 76 98 76 98 / 10 10 0 10
TYR 77 97 78 98 / 0 10 0 0
GGG 76 98 77 98 / 0 10 0 0
LFK 76 98 75 98 / 0 10 0 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 7 PM CDT Tuesday for ARZ050-051-059>061-
070>073.
LA...Heat Advisory until 7 PM CDT Tuesday for LAZ001>006-010>014-
017>022.
OK...Heat Advisory until 7 PM CDT Tuesday for OKZ077.
TX...Heat Advisory until 7 PM CDT Tuesday for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&
SHORT TERM...44
LONG TERM....44
AVIATION...16Hazardous Weather Outlook National Weather Service Shreveport LA 232 AM CDT Sun Jun 23 2024 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-240745- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 232 AM CDT Sun Jun 23 2024 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT TUESDAY... .DAY ONE...Today and tonight. A Heat Advisory is now in effect today, as heat index values will climb over 105 degrees into the afternoon hours. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The Heat Advisory will remain in effect until Tuesday, as very little change is expected in anticipated heat index values. This Heat Advisory will likely be extended in the coming days, as heat index values could remain over 105 degrees or most of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 44
The national radar mosaic for the moment the first event began.
21 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2024Every state in 2024This day in weather historyWarnings in Texas, June 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1196507, 1196508, 1196509, 1196510, 1196511, 1196512, 1196513, 1196514, 1196515, 1196516, 1196517, 1196518, 1196519, 1196520, 1196521, 1196522, 1196523, 1196524, 1196525, 1196526, 1196527.